Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Lactic Acidosis Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Lactic Acidosis and HIV/AIDS

... Table of Contents Understanding Lactic Acidosis What Causes Lactic Acidosis? Symptoms of Lactic Acidosis Treatment Risk Factors Taking Care of Yourself Understanding Lactic Acidosis Mitochondria are small organs in your cells. They help convert the
Ask the Experts

Lactic acidosis

I am a carer of an a boy living with HIV/AIDS who is now 19 years and he is now on ATRIPLA. The doctor warned me of lactic acidosis. Kindly let me know about the warning signs of lactic acidosis, because I have read that it can be fatal if not...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The risk of lactic acidosis from Atripla is very low (<<< 1%) so that ordinarily is not much of a concern. Symptoms of lactic acidosis are non-specific and Read more »

Lactic Acidosis

Hi Dr. Bob.My girlfriend has recently started an ARV regime and has been put on Stocrin & Truvada. Her CD4 count was very low and her viral load high. Other than her blood results she is in very good health. She is concerned about lactic acidosis...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...effects and toxicities associated with Stocrin and Truvada, why is your girlfriend concerned about such a rare complication as lactic acidosis?!? Stocrin and Truvada are not routinely associated with this complication. (It was seen most... Read more »

lactic acidosis??

hi,In June i started meds (Truvada + Viramune) my viral load is now undetectable and my cd4 about 400ish. The other night after playing football i got severe abdominal pains and vommited. I felt better the next day but have still been feeling a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The risk for lactic acidosis is very low with your current regimen. There is a risk for liver damage from nevirapine which is usually seen with the first Read more »

lactic acidosis

how do you treat lactic acidosis?
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...Lactic acidosis can be caused by a variety of medical conditions including infections, cancers, medications, just to name a few. If it is related Read more »
Articles
AIDSinfo

Lactic Acidosis

...(too few platelets), anemia (too few red blood cells), and neutropenia (too few neutrophils). Mitochondrial damage can lead to lactic acidosis and hepatic steatosis (fatty liver) and may also play a role in lipodystrophy (see Lipodystrophy Fact... Read more »
Seattle Treatment Education Project

Lactic Acidosis Warning

...in the NRTI class. A rare, and sometimes fatal, complication of antiretroviral therapy including NRTIs is something called "lactic acidosis." Lactic acidosis is the accumulation of lactic acid in bodily tissues. This build-up may be caused by... Read more »
AIDSinfo

HIV and Pregnancy

...(too few platelets), anemia (too few red blood cells), and neutropenia (too few neutrophils). Mitochondrial damage can lead to lactic acidosis and hepatic steatosis (fatty liver) and may also play a role in lipodystrophy (see Lipodystrophy Fact... Read more »
AIDS Treatment News

d4T and Lactic Acidosis With Neuromuscular Weakness: FDA Warning

...PRECAUTIONS, ADVERSE REACTIONS, and PATIENT INFORMATION sections of the ZERIT (stavudine, d4T) label to describe the occurrence of lactic acidosis and neuromuscular toxicity in patients using stavudine. A total of 25 patients with neuromuscular... Read more »
Connect With Others

lactic acidosis

Posted by Anonymous
...Has anyone else out there had lactic acidosis? Would like to hear, share experiences. Read more »

Am I Infected

Posted by delhiguy, 3 Replies
I am 30 YO guy. Worried that I may have got infected. I met this friend of mine on 5th of Dec 2010 which was just a causual meeting after 5 years. After having drinks she started touching me and I got aroused and we end up mating. While in act, she... Read more »

PEP Question

Posted by agny, 1 Reply
WEll from the incident i already mentioned I went to the emergency room to get a prescription for PEP. They didn't favor the idea becasue of all the side effects. Just a question about the prescription. They gave me three: Indinavir Sulfate: every... Read more »

Worried after performing oral on multiple partners

Posted by alanwann, 2 Replies
Okay from the Top I am A gay male but have never really been interested in a dating or regular partner.In the past Ive been hooking up on net or rest stops but just giving oral nothing else .I admit I always enjoyed swallowing semen a lot and Over... Read more »